MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST

ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST
Catalog Number 08836973190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2026
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation of falsely reactive elecsys hiv duo results for several patient samples tested on the cobas e 801 analytical unit.The customer stated that they have identified several weakly reactive elecsys hiv duo results (1.01-8.6 coi), predominantly in pregnant women, which were non-reactive when verified with an alternative immunochromatographic method.The customer provided two patient samples with allegedly false reactive results.The patient samples were further tested using western blot (recommended confirmatory test for the elecsys hiv duo).Patient sample 1: in the patient's first trimester of pregnancy, the result was 3.28 coi (reactive).In the patient's second trimester, the result was 2.85 coi (reactive).The result of the western blot confirmatory test was "non-reactive".Patient sample 2: in the patient's first trimester of pregnancy, the result was 3.18 coi (reactive).In the patient's second trimester, the result was 3.94 coi (reactive).The patient had a pregnancy loss, and the result of the patient's 2026 first quarterly check-in was 2.83 coi (reactive).The result of the western blot confirmatory test was "non-reactive".
 
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number is (b)(6).The investigation reviewed the qc results; the results are within the specified ranges.The investigation determined that false-reactive results may occur with the elecsys hiv duo assay because its specificity is less than 100%, and that the customer followed the required steps as stated in the assay's method sheet.Product labeling states: "interpretation of the results.Numeric result - one or both of the duplicate retests have a coi = 1.00.Result message - repeatedly reactive.Interpretation/further steps - repeatedly reactive samples must be confirmed according to recommended confirmatory algorithms.Confirmatory tests include western blot and hiv rna tests." "for diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination, and other findings." the elecsys hiv duo assay is performing according to specifications.

Brand Name
ELECSYS HIV DUO
Common Device Name
HIV DETECTION TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24956656
Report Number1823260-2026-01545
Device Sequence Number9890501
Product Code MZF
UDI-Device Identifier07613336166949
UDI-Public07613336166949
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
BP190403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08836973190
Device Lot Number910947
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2026
Initial Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown